MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF

MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Catalog Number NON21430LF
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a spine fusion, the gauze sponge left loose threads in the surgical site.Per report, irrigation and forceps were utilized to successfully retrieve the threads from the surgical site.The gauze sponge was inspected before use and no issue was identified at that time.The gauze was reportedly unfolded and then folded lengthwise during use in the procedure.General anesthesia was used and there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.No patient issues related to the event has been reported at this time.There was no serious injury or need for follow-up care related to this event.Due to the reported event and medical intervention required to retrieve the gauze threads, this medwatch is being filed.The sample is not available to be returned for evaluation.A definitive root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauze sponge left loose threads in the surgical site and irrigation and forceps were used to successfully retrieve these threads from the surgical site.

Common Device Name
GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8577856
Report Number1417592-2019-00064
Device Sequence Number2349499
Product Code GDY
UDI-Device Identifier80080196832346
UDI-Public80080196832346
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNON21430LF
Device Lot Number6051709007
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;